Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 20, 1998, 12:00 AM CST for Bledsoe County, Tennessee. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 1998, 12:00 AM CST (06:00 UTC)
- Expired
- Mar 20, 1998, 1:00 AM CST
- In force
- 60 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Bledsoe County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 11:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 200602 RRA SVRBNA TNC007-200700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN MIDNIGHT CST FRI MAR 20 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 100 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST TENNESSEE ...BLEDSOE COUNTY AT MIDNIGHT...DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO SOUTHWEST BLEDSOE COUNTY NEAR PAILO...HENDON AND BAKEWELL. THE SEVERE THUNDERSTORM IS MOVING NORTHEAST AT 40 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 7:10 PM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Mar 19, 7:10 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 710 PM CST THU MAR 19 1998 ZNS LOOK FINE. MARGINALLY UNSTBL AMS OVR RGN. TSTMS CONT TO DECRG IN INTENSITY WITH TIME. 00Z U.A. SHOW MSTR IS CONFINED JUST TO THE VERY LOW LVLS. CAP STRENGTH IS +3 DEGS. I FIGURE WATCH BOX WL BE ALLOWED TO EXPIRE AT 9 PM. TIMING OF CDFNT ON MAN MIX PROGS THRU BNA AT 06Z LOOKS GUD. A RAW DAY SHAPING UP FOR FRI...BLUSTERY, COLD AND SHOWERY. IF ETA IS RIGHT...THERE CUD BE SOME FLRYS ARND SAT MRNG. END/ORCHANIAN
In the hours before
Local storm report, Mar 19, 6:40 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CST THU MAR 19 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0531 PM DECATURVILLE TN WIND DAMAGE
03/19/98 DECATUR 6 HOMES SUSTAINED ROOF
DAMAGE. LOTS OF TREES
BLOWN DOWN.
END/ORCHANIANLocal storm report, Mar 19, 6:40 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CST THU MAR 19 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0531 PM DECATURVILLE TN WIND DAMAGE
03/19/98 DECATUR 6 HOMES SUSTAINED ROOF
DAMAGE. LOTS OF TREES
BLOWN DOWN.
END/ORCHANIANSpecial weather statement, Mar 19, 6:52 PM CST, 5 hours 8 minutes before
TNZ022-055-200125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 652 PM CST THU MAR 19 1998 THE SEVERE THUNDERSTORM WATCH FOR BENTON AND DECATUR COUNTIES HAS BEEN CANCELLED. THE IMMEDIATE THREAT FOR SEVERE WEATHER IN THESE AREAS HAS ENDED. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 9:52 PM CST | Severe Thunderstorm Warning | OHX | Franklin | 53 min |
| Mar 19, 10:35 PM CST | Tornado Warning | OHX | Grundy | 40 min |
| Mar 19, 10:49 PM CST | Tornado Warning | OHX | Warren | 26 min |
| Mar 19, 11:05 PM CST | Tornado Warning | OHX | Van Buren | 55 min |
| Mar 19, 11:10 PM CST | Severe Thunderstorm Warning | OHX | Franklin | 50 min |
| Mar 19, 11:25 PM CST | Severe Thunderstorm Warning | OHX | Marion | 50 min |
| Mar 19, 11:45 PM CST | Severe Thunderstorm Warning | OHX | Sequatchie | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.